Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Having vaginal itching and vaginal bleeding. Can tampons cause vaginal irritation?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
hi,wondering if you could help me with this question...ive had some vaginal irritation the last couple of days..symptoms are itching and a small amount of bleeding on the outside of vaginal area??can tampons cause vaginal irritation? thankyou.
Posted Mon, 29 Oct 2012 in Vaginal and Uterus Health
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.

Yes, tampons can cause vaginal irritation:
-When left in vagina for more than 6 hours.
-When proper aseptic precautions are not taken while inserting or removal.
-Tampon containing rayon and dioxin.
-By creating moist and warm environment in vagina they increase the possibility of yeast infection.
Infection can lead to itching, erythema etc. When the affected area is scratched some amount of spotting can be seen.

So if the symptoms persist better to consult gynecologist once and get examined.
Prefer pure cotton and unbleached tampons as per as possible.


Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Having vaginal itching and vaginal bleeding. Can tampons cause vaginal irritation? 2 hours later
just wondering what erythema actually is??
 
 
Answered by Dr. Sree Gouri SR 14 hours later
Hi,

Erythema means redness, erythematous area means reddening of the surface.
It is a sign of inflammation.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor